Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 26, 2012, 4:02 PM EDT for Echols County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 26, 2012, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
County Echols County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194 WWUS82 KJAX 262002 SPSJAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 402 PM EDT THU JUL 26 2012 GAZ162-163-262030- CLINCH-ECHOLS- 402 PM EDT THU JUL 26 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN CLINCH AND WESTERN ECHOLS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT... AT 403 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CENTERED 5 MILES SOUTHEAST OF STATENVILLE...MOVING NORTH AT 5 MPH. WILL ALSO AFFECT AREAS AROUND STATENVILLE THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3080 8312 3083 8283 3062 8283 3063 8313 TIME...MOT...LOC 2003Z 160DEG 3KT 3065 8299 $$ ZIBURA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 26, 1:54 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 26, 1:54 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
154 PM EDT THU JUL 26 2012
.SHORT TERM...HOT CONDITIONS AGAIN THIS AFTERNOON WITH HEAT
INDICES NEAR 110 OVER SE GA. CONVECTION HAS BEEN SLOW TO FORM SO
FAR TODAY DUE TO MID LEVEL SUBSIDENCE AND WARMING FROM UPPER
RIDGE. EXPECT ISOLATED TO SCATTERED STORMS... MOSTLY OCCURING OVER
WESTERN ZONES NEAR SURFACE TROUGH THAT EXTENDS NORTH FROM THE NE
GULF INTO SOUTH CENTRAL GA. HIGH CAPES NEAR 4000J/KG COULD PRODUCE
ISOLATED SEVERE STORMS OVER THE SUWANNEE VALLEY AND INTERIOR SE
GA...MAINLY NEAR CELL MERGERS. WITH GO WITH CHANCE POPS IN THIS
AREA AND ISOLATED ELSEWHERE FOR THIS EVENING.
FRIDAY THROUGH SUNDAY...
UPPER RIDGE OVER GA WILL LINGER INTO SATURDAY BEFORE IT GRADUALLY
WEAKENS AS UPPER TROUGHING STRENGTHENS OVER THE EASTERN U.S.
SHOWERS/STORMS WILL INCREASE IN COVERAGE AND HAVE 40-50% POPS FOR
SE GA AS THE TROUGH DIGS INTO THE DEEP SOUTH. SURFACE RIDGE WILL
CONTINUE SOUTH OF THE AREA AND HAVE 20-30% FOR THE SRN PORTION.
HEAT AND HUMIDITY PERSIST THROUGH THE WEEKEND WITH HEAT ADVISORIES
POSSIBLE ESPECIALLY FOR SE GA WHERE HEAT INDICES WILL BE NEAR 110
EACH AFTERNOON.
.LONG TERM /MONDAY THROUGH THURSDAY/...
MID/UPPER TROUGH OVER THE EASTERN U.S. EARLY IN THE WEEK WILL
BRING COOLER TEMPS NEAR -8C AT 500 MB. BY WEDNESDAY UPPER LEVEL
RIDGING BUILDS IN FROM THE WEST BUT A TROUGH FROM THE GREAT LAKES
TO FLORIDA WILL PERSIST IN MID LEVELS. THE TROUGH AXIS WILL REMAIN
NEAR THE LOCAL AREA AND A SERIES OF DISTURBANCES WILL ROTATE
THROUGH THE BASE OF THE TROUGH BRINGING ENHANCED CHANCES FOR
SHOWERS/STORMS AND THIS TIME THE EAST COAST WILL BE INCLUDED DUE
TO A SWLY STEERING FLOW. WILL KEEP SCATTERED SHOWERS/STORMS BUT
EXPECT NUMEROUS WILL BE A BETTER DESCRIPTION ON SOME OF THE DAYS.
TEMPERATURES WILL GENERALLY BE AT OR SLIGHTLY ABOVE NORMAL.
.AVIATION...VFR CONDITIONS WILL DOMINATE THROUGH TONIGHT. HAVE
VCTS AT GNV AND VQQ TIL EARLY EVENING. PATCHY EARLY MORNING FOG
MAY PRODUCE MVFR VSBYS AT GNV AND VQQ AGAIN MAINLY 08Z-12Z.
&&
.MARINE...SOUTHWEST FLOW WILL PERSIST AS THE RIDGE TO THE SOUTH
AND TROUGH TO THE NORTH JUST MEANDER AROUND NEAR THEIR PRESENT
LOCATIONS. SEA BREEZE CIRCULATIONS AND DIURNAL EFFECTS MAY SHIFT
WINDS TO SOUTH DURING AFTN AND EVENING HOURS. NOCTURNAL SURGES ARE
POSSIBLE WITH WINDS AROUND 15 KNOTS.
.RIP CURRENTS: MODERATE RISK WITH LINGERING LONG PERIOD SWELLS
CONTINUE TO BE REPORTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 96 74 95 / 10 30 30 50
SSI 78 92 78 93 / 10 20 20 40
JAX 75 97 75 95 / 20 20 20 40
SGJ 76 94 75 93 / 10 20 10 30
GNV 73 95 72 95 / 10 20 10 40
OCF 73 94 72 95 / 0 10 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...NONE.
&&
TRABERT/ZIBURAHazardous weather outlook, Jul 26, 1:02 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 102 PM EDT THU JUL 26 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-271000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 102 PM THU JUL 26 2012 ...HEAT ADVISORY FOR SOUTHEAST GEORGIA FROM NOON UNTIL 8 PM TODAY... ...HEAT INDEX VALUES 100 TO 107 FOR NORTHEAST FLORIDA THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS AT LOCAL BEACHES TODAY... ...ELEVATED HEAT INDEX VALUES THROUGH THE WEEKEND... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... HEAT AND HUMIDITY WILL COMBINE TO PRODUCE MAXIMUM HEAT INDICES OF 108 TO 112 DEGREES ACROSS SOUTHEAST GEORGIA TODAY...WITH A HEAT ADVISORY IN EFFECT. PLEASE REFER TO THE HEAT ADVISORY PRODUCT FOR ADDITIONAL DETAILS. ELEVATED HEAT INDEX VALUES OF 100 TO 107 DEGREES CAN BE EXPECTED ACROSS NORTHEAST FLORIDA THIS AFTERNOON. LINGERING EASTERLY SWELLS WILL PROMOTE A MODERATE RISK OF RIP CURRENTS AT LOCAL BEACHES. FOR MAXIMUM SAFETY...CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE BEST CHANCES ACROSS SOUTHEAST GEORGIA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE HEAT WILL CONTINUE THROUGH THE WEEKEND...WITH HIGH TEMPERATURES IN THE MID TO UPPER 90S...AND HEAT INDICES OF 105 TO 110 DEGREES ACROSS SOUTHEAST GEORGIA AND EXTREME NORTHEAST FLORIDA. ADDITIONAL HEAT ADVISORIES WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 26, 3:38 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EDT THU JUL 26 2012
FLZ021-022-035-262030-
COLUMBIA-GILCHRIST-SUWANNEE-
338 PM EDT THU JUL 26 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
COLUMBIA...NORTHERN GILCHRIST AND SOUTHEASTERN SUWANNEE COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT...
AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF FORT WHITE...OR 7
MILES SOUTH OF ICHETUCKNEE SPRINGS STATE PARK...DRIFTING NORTH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ICHETUCKNEE
SPRINGS STATE PARK...HILDRETH...FORT WHITE AND BELL THROUGH 430 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3008 8271 2970 8267 2969 8286 2986 8289
2988 8288 2989 8289 3006 8292
TIME...MOT...LOC 1938Z 069DEG 1KT 2986 8279
ZIBURASpecial weather statement, Jul 26, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 402 PM EDT THU JUL 26 2012 GAZ162-163-262030- CLINCH-ECHOLS- 402 PM EDT THU JUL 26 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN CLINCH AND WESTERN ECHOLS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT... AT 403 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CENTERED 5 MILES SOUTHEAST OF STATENVILLE...MOVING NORTH AT 5 MPH. WILL ALSO AFFECT AREAS AROUND STATENVILLE THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3080 8312 3083 8283 3062 8283 3063 8313 TIME...MOT...LOC 2003Z 160DEG 3KT 3065 8299 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:38 PM EDT | Special Weather Statement | JAX | Gilchrist | 52 min |
| Jul 26, 3:15 AM EDT | Heat Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 17 hr |
| Jul 26, 4:34 PM EDT | Special Weather Statement | JAX | Echols | 26 min |
| Jul 26, 4:39 PM EDT | Areal Flood Advisory | JAX | Echols | 66 min |
| Jul 26, 5:36 PM EDT | Special Weather Statement | JAX | Atkinson | 24 min |
| Jul 26, 5:47 PM EDT | Special Weather Statement | JAX | Bacon | 43 min |
| Jul 26, 6:30 PM EDT | Special Weather Statement | JAX | Bacon, Coffee | 45 min |
| Jul 26, 6:41 PM EDT | Areal Flood Advisory | JAX | Bacon | 64 min |
| Jul 26, 7:03 PM EDT | Special Weather Statement | JAX | Telfair | 27 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.